Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Vasovagal attacks, bamboo spine. How to reduce the attacks?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
Vasa vagal, 65 year old man. He is having more attacks. Is there any thing out there that can slow them down? 5' 9" and 165 lbs. Also have bambo spine.
Posted Sun, 6 May 2012 in Brain and Spine
Answered by Dr. Shiva Kumar R 2 hours later

Thanks for posting your query.

Your question is an interesting one. I will try my best to answer the query.

Vasovagal attacks in the elderly is a difficult problem to treat. I assume that the diagnosis of Vasovagal Syncope has been confirmed already. He is already on medicines like Zolfot and Midodrine which help in vasovagal attacks. If he is not responding to these medicines he can be tried on Betablockers like Metoprolol, and Fludrocortisone which increases the salt content in the body.

If he does not respond to these then only option is to go for permanent pace maker implantation.

Other precipitating factors, such as prolonged standing or sitting, excess alcohol intake and exercising after large meals or in a hot environment should be avoided.

I hope, I have made it clear to you.

I will be available for follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor